EconPapers    
Economics at your fingertips  
 

The Beaman Distribution: A New Descriptive Model for the Size Distribution of Incomes

Fiona Maclachlan () and John E. Reith
Additional contact information
John E. Reith: E.I. Du Pont de Nemours & Co.

Journal of Income Distribution, 2008, vol. 17, issue 1, 81-86

Abstract: A new two-parameter descriptive model for the size distribution of incomes is presented. The Beaman distribution, originally found to describe the relationship between prices and sales volumes of textiles and related products, is shown to fit closely US Census data on individual incomes over the past twenty years. The two parameters of the model represent the minimum and median levels of income. An important advantage of the Beaman distribution over other two-parameter models is that negative incomes can be accounted for.

Keywords: income distribution; gamma distribution; Weibull distribution (search for similar items in EconPapers)
JEL-codes: C16 D31 (search for similar items in EconPapers)
Date: 2008
References: Add references at CitEc
Citations:

Downloads: (external link)
http://jid.journals.yorku.ca/index.php/jid/article/view/15296 (application/pdf)
Some fulltext downloads are only available to subscribers. See JID website for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jid:journl:y:2008:v:17:i:1:p:81-86

Access Statistics for this article

More articles in Journal of Income Distribution from Ad libros publications inc. Contact information at EDIRC.
Bibliographic data for series maintained by Timm Boenke ( this e-mail address is bad, please contact ).

 
Page updated 2025-03-19
Handle: RePEc:jid:journl:y:2008:v:17:i:1:p:81-86